Alert archive / Oklahoma / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 26, 2006, 5:45 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 5:45 AM CDT (10:45 UTC)
- Expired
- May 26, 2006, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:30 AM CDT | FLASH FLOOD | 14 Wnw Fairfax, OK | WATER OVER RURAL ROADS IN PONCA BEND OF THE ARKANSAS RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 261052
FFWTSA
OKC113-117-261345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 845 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN OVER FAR WESTERN OSAGE
COUNTY SOUTHWEST OF BURBANK AND OVER NORTHWEST PAWNEE COUNTY. THIS
AREA OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST AT ABOUT 15 MPH.
RADAR INDICATES THAT 3 TO 4 INCHES OF HAS ALREADY FALLEN WEST OF
RALSTON AND SOUTHWEST OF FAIRFAX. ANOTHER 2 TO 3 INCHES WILL BE
POSSIBLE THROUGH 8 AM CDT...SPREADING TOWARD RALSTON AND PAWNEE.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...FAIRFAX...PAWNEE...SKEDEE...BLACKBURN...MARAMEC...HALLETT
AND CLEVELAND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3667 9705 3635 9701 3622 9683 3623 9640
3665 9674
$$3 follow-up statements
000
WGUS74 KTSA 261200
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 AM CDT FRI MAY 26 2006
OKC113-117-261345-
OSAGE OK-PAWNEE OK-
659 AM CDT FRI MAY 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
PAWNEE AND FAR WESTERN OSAGE COUNTIES...
AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER WESTERN AND NORTHERN PAWNEE
COUNTY AND FAR WESTERN OSAGE COUNTY SOUTHWEST OF FAIRFAX. THE
HEAVIEST RAIN WAS WEST OF PAWNEE AND JUST SOUTHEAST OF SOONER LAKE.
THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 10 MPH.
RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS ALREADY
FALLEN...MAINLY WEST OF FAIRFAX AND ALSO WEST AND SOUTHWEST OF
RALSTON.
THE AREA OF RAIN AND THUNDERSTORMS IS DIMINISHING...AND THAT TREND
IS EXPECTED TO CONTINUE. HOWEVER...ANOTHER INCH OF RAIN WILL BE
POSSIBLE THROUGH 8 AM CDT...MAINLY OVER WESTERN PORTIONS OF PAWNEE
COUNTY...WEST OF PAWNEE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3667 9705 3635 9701 3622 9683 3623 9640
3665 9674
$$000
WGUS74 KTSA 261258
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 AM CDT FRI MAY 26 2006
OKC113-117-261345-
OSAGE OK-PAWNEE OK-
758 AM CDT FRI MAY 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
PAWNEE AND WESTERN OSAGE COUNTIES...
AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY SCATTERED LIGHT RAIN OVER PORTIONS OF PAWNEE AND WESTERN OSAGE
COUNTY. THE AREA OF RAIN CONTINUES TO WEAKEN...AND IS EXPECTED TO
DISSIPATE BY 10 AM.
HOWEVER...RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN FELL OVER
PORTIONS OF WESTERN OSAGE AND WESTERN PAWNEE COUNTIES BETWEEN 4 AM
AND 7 AM. HIGH WATER WILL REMAIN POSSIBLE OVER THE WARNED AREA
THROUGH 845 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR
WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3667 9705 3635 9701 3622 9683 3623 9640
3665 9674
$$000
WGUS74 KTSA 261343
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 AM CDT FRI MAY 26 2006
OKC113-117-261353-
OSAGE OK-PAWNEE OK-
843 AM CDT FRI MAY 26 2006
...THE FLASH FLOOD WARNING FOR PAWNEE AND OSAGE COUNTIES EXPIRES AT
845 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3667 9705 3635 9701 3622 9683 3623 9640
3665 9674
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:10 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 26, 3:10 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 310 AM CDT FRI MAY 26 2006 .DISCUSSION... INTERACTION OF LOW LEVEL JET AND BOUNDARY LAYING NEAR THE KS/OK BORDER HAS MAINTAINED CONVECTION EARLY THIS MORNING. STRONG OUTFLOW FROM THESE STORMS SHOULD DIMINISH OVER THE NEXT FEW HOURS BUT COULD TRIGGER ADDITIONAL STORMS INTO MID MORNING. WILL ADJUST POPS SOME TO ACCOUNT FOR THIS. UPPER LEVEL PATTERN IN TRANSITION WITH LOW NORTHWEST OF THE WEST COAST DIGGING A TROUGH OVER THE WEST BY SUNDAY. THIS WOULD KEEP THE FORECAST AREA IN THE WARM AND HUMID AIR MASS WITH LITTLE CHANCE OF RAIN. HAVE WENT ABOVE GUIDANCE ON TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... TUL 95 75 95 75 / 30 10 10 10 FSM 93 71 91 71 / 20 10 10 10 MLC 95 72 92 73 / 10 10 0 10 BVO 90 71 95 68 / 40 10 10 10 FYV 88 67 90 68 / 20 10 10 10 BYV 87 67 91 67 / 20 10 10 10 MKO 95 72 92 71 / 20 10 10 10 MIO 89 71 94 72 / 40 10 10 10 F10 96 72 92 72 / 20 10 10 10 HHW 94 71 93 72 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 15
Hazardous weather outlook, May 26, 4:52 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 AM CDT FRI MAY 26 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 AM CDT FRI MAY 26 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NONE.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...PRIMARILY NORTH OF STATE HIGHWAY 412.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...PAWNEE COUNTY AND FAR WESTERN OSAGE COUNTY.
ONSET...ONGOING.
DISCUSSION...
A SLOWLY DYING MESO CONVECTIVE SYSTEM LOCATED OVER PAWNEE
COUNTY IN NORTHEAST OKLAHOMA EARLY THIS MORNING MAY PRODUCE
A COUPLE MORE INCHES OF RAIN BETWEEN 5 AM AND 9 AM. OUTFLOW
BOUNDARIES FROM THAT MCS AND ANOTHER MCS LOCATED IN SOUTHWEST
MISSOURI EARLY THIS MORNING MAY FOCUS MORE STORMS OVER NORTHERN
AREAS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE PRIMARY
AREA WOULD BE NORTH OF STATE HIGHWAY 412...WITH THE GREATEST RISK
NEAR THE KANSAS AND MISSOURI BORDERS. LARGE HAIL WOULD BE THE
PRIMARY SEVERE CONCERN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
UNSEASONABLY WARM AND HUMID WEATHER WILL LAST THROUGH
MEMORIAL DAY AS SOUTHERLY SURFACE WINS PERSIST.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, May 26, 2:28 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT FRI MAY 26 2006
OKZ054-260815-
OSAGE OK-
228 AM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 228 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF GRAINOLA TO 19 MILES WEST OF
APPERSON...MOVING EAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...HOMINY...
WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...FORAKER AND
GRAINOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:36 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| May 26, 2:51 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 54 min |
Nearby
Flash Flood Warnings in Oklahoma, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.